Alert archive / Georgia / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 55, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 14, 2002, 9:12 PM EDT for Charlton County, Georgia. It was in force for 33 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 14, 2002, 9:12 PM EDT (01:12 UTC)
- Expired
- Jun 14, 2002, 9:45 PM EDT
- In force
- 33 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
County Charlton County, GA
The radar
The Jacksonville radar (KJAX), 53 km from the middle of the area, began a volume at 01:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 14, 9:30 PM EDT | Thunderstorm Wind | Folkston, GA | Large pines downed onto power lines. Along Highway 252. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 1.2 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 706 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 2102 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KJAX 150112
SVRJAX
GAC049-150145-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
912 PM EDT FRI JUN 14 2002
THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN CHARLTON COUNTY IN SOUTHEAST GEORGIA
* UNTIL 945 PM EDT
* AT 912 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM WITH DAMAGING WINDS 2 MILES SOUTHEAST OF RACE
POND...OR ABOUT 12 MILES NORTHWEST OF FOLKSTON...MOVING EAST AT 15
MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
WINOKUR AT 920 PM EDT.
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN AN INTERIOR ROOM IN
THE LOWEST FLOOR OF YOUR HOUSE OR BUSINESS.
INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS.
$$
LAT...LON 3094 8189 3090 8213 3102 8217 3101 8207
3106 8203 3103 8190
HESSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 9:12 PM EDT, 0 minutes earlier.
Area forecast discussion, Jun 14, 9:12 PM EDT, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 912 PM EDT FRI JUN 14 2002 CLUSTERS OF STRONG THUNDERSTORMS CONTINUE IN SE GA...OUT AHEAD OF COLD FRONT WHICH WAS ACROSS CENTRAL ALABAMA AND GEORGIA. STORMS HAVE SHOWN INTENSIFICATION AS THEY MOVE NEAR THE OKEFENOKEE SWAMP AND ALSO NEAR THE SEABREEZE BOUNDARY ALONG THE COASTLINE. WILL UPDATE ZONES TO GO LIKELY POPS ALONG SE GA COAST. A FEW OF THESE STORMS MAY BECOME SEVERE NEXT HOUR OR TWO. ALL OTHER POPS LOOK GOOD AND WILL CONTINUE THEM THROUGHOUT NIGHT WITH APPROACH OF FRONT AND SHORT WAVE TROUGH. MARINE FORECAST WAS RECENTLY UPDATED TO EMPHASIZE WINDS AND SEAS HIGHER NEAR STORMS. .JAX... .GA...NONE. .FL...NONE. PP/JH
Nearby
Severe Thunderstorm Warnings in Georgia, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.